This question was answered on Tue 28, Jul 2009 10:35am by Dr. Sandeep

Can a certain antibiotic that I have treat a urinary tract infection?

    
Asked by Unregistered on Fri 02, May 2008 11:01am

can you treat a urinary tract infection with Biaxin 500 mg antibiotic? I have treated with Cipro in the past but I have a prescription for Biaxin 500 mg on hand.

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr. Sandeep  on Tue 28, Jul 2009 10:35am:

Hi there, BIAXIN 500 mg is Clarithromycin, which is a macrolide antibiotic. Though it acts against gram negative bacteria more strongly, it is not advised in urinary tract infections since its major side effect is renal failure. You can grade cipro higher than clarithromycin for urinary tract infection. Now days, as you know TRIMETHOPRIM for seven days, taken during night is the best treatment being followed. Hope my advise is helpful to you. Take care.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by on Tue 01, Mar 2011 01:10am:
Please follow us on Facebook by clicking the like button below

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
Search for answers     Parts of body     circular patches on testicles     bilaterallungfieldsare92601 Enter your comments here eliminate     bilaterallungfieldsare92601 Enter your comments here negative     What does scattered lymph nodes mean     Search for answers     GERD diet     Crushed     whydoyoudrawupregularinsulinfirstwhenmixingwithot     brachial radisal prsisitis     What is a cozole tablet for     discharge from anus     Gestational diabetes     abs plastic fumes     trembling lower lip     spotting     prohormone     bad breath     chronic constipation     AfterhavingaNovasure     thyroidmassthyriodcyst     irregular periods     Whatdoesarealsudden     duxARIL SIDE EFFECT     toilet     stye     side effects of mx5 topical solution     Arenumbnessandpainto     Diabetes     lythopation     picturesifmilia     search     shighrapatan85906 Enter your comments here to     tiger bum     pathophysiology of feural effusion     damaged glans     back of neck pain with nausea and purping not relieved with pain     search     1     search     blisterundertonguewhereveini     burning pain in foot     phychriatrist     tiger bum     pelvis     Search for answers     dr sheetal kaul shin splint     Search for answers     Conbustion     Search for answers     monistat     Search for answers     ceulitis     dr sheetal kaul shin splint     Search for answers     phantom     Prolongedpartialfoot     whats a healthy colour for a persons excretions     side effects of mx5 topical solution     stye     toilet     duxARIL SIDE EFFECT     Whatdoesarealsudden     irregular periods     thyroidmassthyriodcyst     AfterhavingaNovasure     chronic constipation     bad breath     prohormone     spotting     trembling lower lip     abs plastic fumes     Gestational diabetes     discharge from anus     gas and fullness     where is the panceas     meniers     is a bump in the testicles always cancer     Sharpintermittent     pregnency     buntisbaako     MoodSwingsAggressionTakingZoloftfordepressionandNo     insulin overdose     i need some help please     Do I have rabies     ispussylickinghurtwomen     urinary track     Xenicalo     search     Search for answers     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats